MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX, INC. AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA25-110/I16-30
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2017, the patient was initially implanted with a bifurcated stent and a suprarenal extension.On the one month routine follow up ct, a type 1b endoleak with sac growth was discovered.The physician elected to use a non- endologix stent graft to resolve this reported event.The patient was reported as doing well and no additional patient sequelae have been reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the following reported events of type 1b endoleak at the distal and a non- endologix iliac limb extensions stent implanted at the distal.Clinical was also able to find substantial evidence to support the following additional event of an indeterminate endoleak at the proximal discovered 2 months post implant on (b)(6) 2017.The most likely cause of the distal loss of seal was related to the off-label concomitant use of non-endologix stents as distal iliac limb extensions and also the proximal left common iliac artery aneurysm likely contributed to the event.The associated clinical harms for this event included: type ib endoleak.The most likely cause of the proximal seal could not be determined.The off label neck length and oversized (off-label) proximal cuff in conjunction with the irregular calcifications (cautionary product use condition) in the proximal neck likely contributed to the indeterminate endoleak (possible type ia endoleak).However, there was a lumbar artery at the level fabric start that may also be the source of an endoleak.The associated clinical harms for this event included: indeterminate endoleak.The final patient disposition was reported to be in good condition, endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.These types of events will be monitored and trended as part of the quality system.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key7034143
Report Number2031527-2017-00604
Device Sequence Number16379765
Product Code MIH
UDI-Device Identifier00818009014856
UDI-Public(01)00818009014856(17)180713
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2018
Device Model NumberBEA25-110/I16-30
Device Lot Number1720822-002
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/16/2017
Supplement Date Received by Manufacturer10/16/2017
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL EXTENSION, LOT # 1720421-025
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR